Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Wellbutrin

I am a 25 year old male. I have recently been diagnosed with Depression by a Therapist who sent me to a Psychiatrist. My symptoms are depression, trouble concentrating, some slight OCD, lack of motivation, don't ever feel "good," social anxiety, etc. It has never been a huge problem (not suicidal) but its some things I'd like to work through as I feel they have affected my life. I have felt this way for most of my life as well.

My psych said the he doesn't want to put me on something that will affect me sexually since that ends up causing people to want end certain medicines, so he suggest wellbutrin, which I have been taking for a bout a week now. the psych said that i shouldn't have to do anything differnt in terms of lifestyle (i.e. drinking alcohol, caffeine) but I have read that drinking alcohol while on wellbutrin increases risk of siezure. I have no family history of seizure to my knowledge. But i would like to know A) how much of a concern this should be for me? It is something that makes me very uneasy. I am not a heavy drinker but I feel like it is a large part of my social life that will take a lot of adjusting to if I must quit completely, which might lead to me eventually wanting off the drug.

Also, I have tried to drink a beer recently and I immediately felt a very dizzy and cloudy. B) Will this improve over time or will I not be able to drink ever while on this medication? C) What about when my dosage increases? Will my tolerance increase to the effects of the medicine mixing with the alcohol?

Finally, and most important, D) how do I know that Wellbutrin is the best answer for me, considering the side affects? Should I be on Zoloft, etc. instead? My psych's rational is that Zoloft has too many sexual side affects and that he doesn't want me to return to him one day saying that I need to try something else and then start over from the beginning. How much of psychiatrists recommendations are based on one drug being specifically better than another versus simply playing favorites with drug companies?

4 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Wellbutrin is a well respected and well tolerated medication which does not have the sexual side effect or the weight increase side effect.  It takes a little longer to have an effect than Zoloft but those are the tradeoffs.  I don't think drug companies have anything to do with a choice like this for your doctor.

Regarding alchohol, you have the recommendation.  In fact, most patients do not give up alchohol, and to my knowledge, don't get into trouble.  You and your doctor have to weigh the risks..so talk more to him or her about this.
Avatar universal
I also wanted to ask, how difficult it is to wean off of Wellbutrin. I keep reading about people who sink into a deeper depression once they try to get off. is this common?
Avatar universal
I would like to know if anyone is experiencing or has experienced Paxil CR withdrawl? I have only been on paxil cr for about 8 months, at a dose of 12.5 mg, lowest dose possible & I am bipolar as well, paxil cr was making me MORE depressed to where i couldn't leave the house and i had bad night sweats and nightmares with it, but the worst part is, I began withdrawling from paxil cr about 8 days ago & I am experiencing MAJOR VERTIGO, DIZZINESS, feel like the room is always spinning, I am nauseated, vomiting, have nonstop diahrea, sweating, chills, headaches, swooshing in my ears, it just feels like my equilibrium is totally off & I almost chalked it up to my bad sinus probs or from withdrawl of neurontin, which i slowly did with my psych doc over the period of a month,and while that could only add to my withdrawl problems, I still hear all the horror stories of the 'PAXIL HELL', is this what I honestly have to endure? And for how long? has anyone had vertigo, dizziness, etc. feel like you can hardly handle another day of these damn side effects of withdrawl any longer? I am at my wits end & would've posted for the doc, except I feel their is strength only in numbers of those of us suffering from these meds, starting or stopping them and they swear we don't experience any of these things if it hasn't been properly documented. So I depend on my peers like you forum contributors to help me. thanks! I'd be so grateful.
Avatar universal
Just read your message with pazil. Sounds just about right with the withdrawals. When i went off (and my sister as well) we went through hell for about two weeks,sweats, moodiness, anxiety, panic attacks, stomach problems all of the above. But given about two weeks we started to come around. I think our Doctors told us there would be no withdrawal symtoms..........
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area